MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN 1800 ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN 1800 ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 07H77-01
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated white blood cell (wbc) results while using the cell-dyn 1800 analyzer.The following data was provided for one patient.The customer uses reference range 4.8 to 10.8 k/ul.Initial 75.8, repeat 17.9 the customer stated the repeat result was consistent with patient history.No impact to patient management was reported.
 
Additional Manufacturer Narrative
An abbott field service engineer was dispatched to the account and adjusted the analyzer detergent cap (part 03h92-01) and diluent cap (part 92163-01) to allow airflow into the reagent containers to address the flow and clog issue reported by the customer.No damaged parts were reported.The analyzer was returned to normal operation.Evaluation of the customer issue included a review of the complaint text, a search for similar complaints, and a labeling review.No returns were made available from the customer site for this evaluation.No adverse trend was identified for the customer issue.Labeling was reviewed and found to be adequate.The issue was resolved through standard troubleshooting procedures.The diagnosis and treatment of the patient was not provided and a definitive cause for the different results could not be determined.The patient specimen was not available for return and the true value for this specific patient sample could not be verified.The customer stated that multiple flags for all runs for the patient specimen were observed, including the rm flag.The operator manual states that the rm flag can be caused by interfering substances including nucleated red blood cells (rbc), platelet clumps, giant platelets (plt), or incomplete lysis of rbc in the specimen.The presence of interfering substances in the specimen could not be eliminated.A malfunction was identified as the device failed to meet performance specifications or otherwise perform as intended at the customer site.However, a systemic issue and/or product deficiency was not identified.

Brand Name
CELL-DYN 1800 ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key6624636
Report Number2919069-2017-00094
Device Sequence Number19028038
Product Code GKZ
UDI-Device Identifier00380740071141
UDI-Public00380740071141
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K030513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07H77-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/08/2017
Supplement Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1